Jump to content
Mental Support Community

mood stabilizers


Recommended Posts

Katleen,

If what you mean by "going flat" is sort of zombie like, I hear ya. Not up, not down and not yourself.

I have been on different meds and I have found that quetiapine made me feel zombie like and now Divalproex seems to work much better. Last 4 days for me have been the best in months but I cycle really rapid so I am enjoying my time in the sun.

Talk with a pro, I think your health doctor can suggest alternatives.

Good luck

Link to comment
Share on other sites

Hi

Thanks fo responding to my query.

Maybe overmedicated. But functional, just no feelings about things or only momentary flickers, almost memories, of emotion. Esp. depakote. Even friends and family say i don't seem to enjoy anything that way. I do lose expression.

Am learning to check my emotions when it's an elevated response to something, but still spend many hous in old thought patterns (depressive) until I can do the backwards chain thing and ID the souce-usually perceived abandonment. I was working and pretty stable-things happened. Work related injury, family deaths. Trauma. Went immed on Seroquel but lost funding. My mate says am better with out but am exhausted from all the emotiomal upheaval. Am having difficulty with organization and follow through. Have projects and piles all over the house. Can't afford seroquel, lithium is poison to me, is depakote adjustable?

Have you taken it before? Are there others that I am unawae of?

Thanks

katleen

Link to comment
Share on other sites

Katleen,

Tons of alternatives available.....Lamotrigine, Topiramate....

Just go to the home page, search bi-polar and look on the right side of the page for medications. Tons of resources and info.

I learned more here, from members and the site info, than I did from my doc that's for certain.

Good luck,

Link to comment
Share on other sites

Katleen,

talk to your Dr. about these side effects. Their might be something better for you to take that won't make you feel so flat...

I personally take Zonegram, their are so many mood stabilizers out there. Not all are going to have the same side effects for the person taking them.

Link to comment
Share on other sites

yeah:o...see my other posts if you want,...don't have one (a MH doctor) now. Am not sure where to go.

When i get there, i'll ask. In the meantime...thanks for the input. Am curious how you 'experience' the med you are on. Have you been on it awhile?

Have you had others?

I'm quite wordy tonight, realizing maybe i haven,t exercised good judgement in my writing about myself. Hope-ing for a community. Excited about new friends and conversations. Thanks. I'll sleep better tonight knowing all of you are around.

Link to comment
Share on other sites

Guest ASchwartz

Hi Kathleen,

First, I want to welcome you to our community because I did not get to do that before.

You really need to speak to a psychiatrist about your medications and how they might be affecting your mood.

In addition, you need to keep in mind that this flat feeling may have little or nothing to do with medication. I don't know and only a psychiatrist can tell you that but it is possible that the flat feeling results from all the trauma, past and present, that you have experienced. The inability to enjoy life and the sense that there are no feelings is something that happens without medicine, especially where there has been lots of trauma. Actually, its a condition called "Alexithymia."

You need expert advice about this so I want to encourage you not to draw any hasty conclusions or make any decisions until you know more.

Also, are you talking to a therapist?

Allan :D

Link to comment
Share on other sites

yeah:o...see my other posts if you want,...don't have one (a MH doctor) now. Am not sure where to go.

When i get there, i'll ask. In the meantime...thanks for the input. Am curious how you 'experience' the med you are on. Have you been on it awhile?

Have you had others?

I'm quite wordy tonight, realizing maybe i haven,t exercised good judgement in my writing about myself. Hope-ing for a community. Excited about new friends and conversations. Thanks. I'll sleep better tonight knowing all of you are around.

I am sorry I missed your other posts, I did not know you were not currently seeing a psychatrist. Who is the profeesional perscribing your medications?

The meds that I am taking , have little side effects. The mood stablizer , are big capsules and i have to take 5 of them at night . Their is no weight gain on them which is good.

I have been on Lithium before, but my PD took me off because i also have a low thyroid disorder and he said that the lithium interfers with that condition.

What Allen wrote above this post is very interesting. I did not know their was a name for this type of condition. I hope you are able to get back to a DR. and in therapy.

Mscat

Link to comment
Share on other sites

Have put in a call to MH for an appt with the psychiatrist. It won''t be a warm welcome, i'm afraid. They weren't seeing me at my best when i was there. oh,well. Will try his decision to use lamotri something, an older less expensive med. I wish i could have brand name norpramin again. it was very effective for me for a number of years while i was insured.

I'll keep posting.

Thanks for the care,

I'm a good ear, too. I like listening.

katleen

Link to comment
Share on other sites

Hi Katleen

I know how you feel. I have tried all of the meds with only bad side effects or they don't work. I know about that "flat" "unemotional" feeling. I get that way in 2 seconds flat with my bipolar cycles and then I have been on the couch and couldn't move for months straight from the meds.....

Have you tried a Calcium channel blocker for mood? It is a blood pressure med but it's "off label" use is for mood...

How about an MAOI like Emsam Patch, I actually got some response from that but I needed a mood stabilizer along with it and couldn't find one to work for me.

Thyroid ? They increased mine on purpose for a jolt

Good Luck

Link to comment
Share on other sites

Hi

Have used verapamil and tenormn, not at the same time, of course, since my twenties for panic attacks and cluster migrains. I like veramil best.

I hadn't really considered a mood stabilizer again until recently. Took Seroquel for awhile after our world( my family) shattered again because of mental illness. about a year and a half ago.

It just goes on and on. Was also injured at work and have been taking tramadol for about a year. Am going off it now, and am hoping moodwise I'll do better again.

It's addictive.

This site is so cool! When I first started having panic attacks it took several yrs of being told nothing was wrong before a physician helped me out. Am so happy to see how far(in some ways) mental health care and attitudes have come. Glad for my kids and the world.

Well, it's late.

Thanks

katleen:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...